Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 7, 2021, 9:10 AM MDT for Phillips County, Valley County, Montana. It took effect at Apr 7, 2021, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2021, 9:10 AM MDT (15:10 UTC)
- In effect from
- Apr 7, 2021, 12:00 PM MDT
- Expired
- Apr 7, 2021, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS85 KGGW 071510 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 910 AM MDT Wed Apr 7 2021 MTZ134-080100- /O.NEW.KGGW.FW.W.0005.210407T1800Z-210408T0100Z/ Northern Valley and Northern Phillips Counties- 910 AM MDT Wed Apr 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 134... The National Weather Service in Glasgow has issued a Red Flag Warning for Strong Winds and Low Humidities, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 134. * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Around 70. * IMPACTS...Any fires that start will spread rapidly to the north. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
372 WWUS85 KGGW 071936 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 136 PM MDT Wed Apr 7 2021 ...Warm and Dry Conditions Continue... .A cold front will move southeast through the area Thursday. Ahead of it, warm and dry conditions will continue to give parts of the area critical fire conditions. On Thursday, warm and dry conditions will develop with NW winds arriving during the afternoon. Humidities should rapidly recover behind the front. MTZ134-080100- /O.CON.KGGW.FW.W.0005.000000T0000Z-210408T0100Z/ Northern Valley and Northern Phillips Counties- 136 PM MDT Wed Apr 7 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 134... * AFFECTED AREA...Fire Weather Zone 134. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ122-080745- /O.NEW.KGGW.FW.A.0005.210408T2000Z-210409T0100Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 136 PM MDT Wed Apr 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 122... The National Weather Service in Glasgow has issued a Fire Weather Watch for strong winds and low humidities, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 122. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that start will spread rapidly to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/glasgow
226 WWUS85 KGGW 080054 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 654 PM MDT Wed Apr 7 2021 ...Warm and Dry Conditions Continue... .A cold front will move southeast through the area Thursday. Ahead of it, warm and dry conditions will continue to give parts of the area critical fire conditions. On Thursday, warm and dry conditions will develop with NW winds arriving during the afternoon. Humidities should rapidly recover behind the front. MTZ134-080200- /O.EXP.KGGW.FW.W.0005.000000T0000Z-210408T0100Z/ Northern Valley and Northern Phillips Counties- 654 PM MDT Wed Apr 7 2021 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 134... The Red Flag Warning has been allowed to expire. Relative humidity is beginning to recover along with decreasing wind speeds. With dry conditions and occasional gusty winds, fire weather concerns remain elevated until the cold front passes through the area. $$ MTZ122-081300- /O.CON.KGGW.FW.A.0005.210408T2000Z-210409T0100Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 654 PM MDT Wed Apr 7 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 122... * AFFECTED AREA...Fire Weather Zone 122. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that start will spread rapidly to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 6, 1:32 PM MDT, 19 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 1:32 PM MDT, 19 hours 38 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 132 PM MDT Tue Apr 6 2021 .DISCUSSION... Main weather maker for the region today is an upper low that is moving east through the central Rockies. This has generated plenty of thunderstorms over the central Plains that will help give the upper Mississippi Valley plenty of rainfall over the 24 hours. Unfortunately, NE MT will remain dry. A small upper ridge in the wake of the low will bring warmer than normal conditions with highs Wednesday well into the 60s to around 70 - about 15 degrees above normal! But this will be short-lived as a cold front will drop into the area Thursday as another trough moves in. Another trough is expected to bring another cold front in Saturday with temperatures dropping again. There is a small possibility for a cold rain or snow shower, but nothing more. Winds will be kicked up with the fronts and cold air rushes in on Sunday. Look for Lake Wind Advisories to possibly be issued. The strongest wind looks to occur Sunday, making it feel more like February or March rather then April. It looks like the trough cuts off as it moves into the western Great Lakes next week with cold air continuing to flow into the region while precip chances will be better well to our east. TFJ && .AVIATION... FLIGHT CONDITIONS: VFR. WINDS: Light and variable today and tonight. SYNOPSIS: Surface low pressure will be developing over Alberta with light winds increasing from the SW Wednesday afternoon at speeds 15 kts or less. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:36 PM MDT | Fire Weather Watch | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 13 hr |
| Apr 7, 2:32 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 39 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.